Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

May 1, 2012Patrick County, Virginia

NWS Blacksburg, VA issued this special weather statement at May 1, 2012, 6:13 PM EDT for Patrick County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2012, 6:13 PM EDT (22:13 UTC)
Expired
May 1, 2012, 6:45 PM EDT
In force
32 min
Issued by
NWS Blacksburg, VA

County Patrick County, VA

The radar

The Roanoke radar (KFCX), 46 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-386 J/kg
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WWUS81 KRNK 012213 CCA
SPSRNK

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT TUE MAY 1 2012

VAZ032-012245-
PATRICK VA-
613 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT MUCH OF SOUTHERN PATRICK COUNTY 
THROUGH 645 PM EDT...

AT 544 PM EDT...A BAND OF STRONG THUNDERSTORMS HAD DEVELOPED ACROSS 
THE SOUTHERN HALF OF PATRICK COUNTY FROM GROUNDHOG MOUNTAIN...TO 
STUART...TO CRITZ...MOVING EAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL-SIZED HAIL.

THIS STORM WILL BE NEAR STUART AROUND 600 PM...CRITZ AROUND 625 PM
AND PENNS STORE AROUND 645 PM.

LAT...LON 3655 8051 3657 8058 3665 8056 3664 8055
      3666 8050 3665 8049 3669 8046 3670 8008
      3666 8006 3654 8005 3654 8034

$$

RAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 1, 4:01 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 1, 4:01 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT TUE MAY 1 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL LIFT NORTH TO NEAR THE MASON DIXON LINE BY
WEDNESDAY MORNING. HIGH PRESSURE WILL REMAIN SITUATED OFF THE
SOUTHEAST COAST. A BACK DOOR COLD FRONT WILL APPROACH AND CROSS
THE REGION LATE THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 340 PM EDT TUESDAY...

DURING THE DAY A WANING THUNDERSTORM COMPLEX PROGRESSED EASTWARD
THROUGH THE NEW RIVER AND UPPER ROANOKE VALLEYS. THIS SYSTEM CROSSED
CREST OF THE BLUE RIDGE AROUND 200 PM. THERE IT ENCOUNTERED PLENTY
OF LOW LEVEL MOISTURE AND UNSTABLE AIR WITH SBCAPES AROUND 2000-2500
J/KG AND LIFTED INDICES AROUND -5. THE SYSTEM HAS HELPED TO ACT AS
THE TRIGGER TO UNZIP MULTIPLE THUNDERSTORMS EAST OF THE CREST OF THE
BLUE RIDGE. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THIS AREA
THROUGH 900 PM TO ACCOUNT FOR THE THREAT OF DAMAGING WINDS AND LARGE
HAIL.

THE AIR IMMEDIATELY BEHIND WHERE THE EARLIER COMPLEX CAME THROUGH
STABILIZED...BUT PLENTY OF SUN IS HELPING TO DESTABILIZE THIS AREA
AGAIN. THROUGH THE EVENING...THE MAIN FOCUS WILL BE THE AREA UNDER
THE WATCH...BUT REDEVELOPMENT OF WEAKER STORMS IN THE WEST IS
POSSIBLE.

WE ARE EXPECTING THE ACTIVITY TO WANE THROUGH THE EVENING
HOURS...WITH LITTLE COVERAGE LEFT BY MIDNIGHT. AFTER MIDNIGHT...OUR
FOCUS TURNS TO SE WV WHERE THAT AREA WILL BE IN CLOSE PROXIMITY TO A
SHORTWAVE TROUGH THAT WILL BE MOVING INTO THE WESTERN EXTENT OF THE
UPPER RIDGE. LOOK FOR INCREASED COVERAGE OF SHOWERS AND STORMS IN
THIS AREA BETWEEN MIDNIGHT AND SUNRISE WEDNESDAY.

DURING THE DAY WEDNESDAY...WE ARE EXPECTING REDEVELOPMENT OF SHOWERS
AND STORMS. THE FOCUS WILL BE IN AREAS CLOSEST TO THE SOUTHERN
EXTENT OF THE SHORTWAVE TROUGH. THE DAY 2 CONVECTIVE OUTLOOK PLACES
A SLIGHT RISK OF SEVERE WEATHER OVER NORTHERN AND EASTERN PARTS OF
THE REGION. 850 MB TEMPERATURES CONTINUE TO INCREASE WITH WARM
ADVECTION OF THE WESTERN FLANK OF THE UPPER RIDGE. LOW TO MID 80S
LOOK PROMISING FOR THE MOUNTAINS...WITH UPPER 80S EAST OF THE CREST
OF THE BLUE RIDGE.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 350 PM EDT TUESDAY...

UPPER RIDGE OVER THE REGION THROUGH THE PERIOD. MEAN FLOW ON
THURSDAY COMES MORE AROUND TO THE NORTHWEST WHICH MAY BRING ANY
UPSTREAM STORMS INTO THE AREA. HAVE A BETTER PROBABILITY OF
PRECIPITATION FOR THURSDAY IN THE FORECAST. OTHERWISE CHANCE OF
SHOWERS AND THUNDERSTORMS WILL BE MAINLY CONFINED TO THE AFTERNOON
AND EVENING EACH DAY.

850 MB REMAIN AROUND +16 THROUGH FRIDAY. LITTLE CHANGE NEEDED TO
CURRENT FORECAST FOR MAXIMUM AND MINIMUM TEMPERATURES. STAYED CLOSER
TO WARMER GUIDANCE THROUGH THE PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM EDT TUESDAY...

UPPER RIDGE REMAINS STRONG OVER THE SOUTHEAST UNITED STATES THROUGH
SUNDAY. MODELS STILL SHOWING A SUBTLE SHORT WAVE NEAR THE FORECAST
AREA ON SATURDAY. THIS MAY RESULT IN BETTER COVERAGE OF SHOWERS AND
THUNDERSTORMS. OTHERWISE BEST PROBABILITY OF RAIN ON FRIDAY NIGHT
THROUGH SUNDAY NIGHT MAY BE WITH CONVECTIVE COMPLEXES MOVING INTO
THE AREA FROM THE MIDWEST/OHIO VALLEY.

ON MONDAY A COLD FRONT DROPS SOUTH THROUGH THE MID ATLANTIC REGION.
EXPECT A BETTER PROBABILITY OF PRECIPITATION WITH THE LOW LEVEL
CONVERGENCE ALONG THE FRONT.

TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MONDAY...THEN DROP
BACK TO NEAR NORMAL ON TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 135 PM EDT TUESDAY...

BROKEN LINE OF SHOWERS AND STORMS MOVING EAST OF A KLWB-KBCB-KLNP
LINE. ISOLATED IFR CONDITIONS AND SURFACE GUSTS OF 30-40 KTS UNDER
THE HEAVIER CONVECTIVE CELLS...BUT OTHERWISE...VFR CONDITIONS WILL
PREVAIL. ADDITIONAL DEVELOPMENT IS EXPECTED ALONG AND EAST OF A
KLYH-KTNB LINE LATER THIS AFTERNOON. SCATTERED ACTIVITY WILL
CONTINUE INTO THE EARLY EVENING HOURS PRIOR TO DISSIPATION.

OVERNIGHT...MAINLY VFR CONDITIONS WILL PREVAIL. EXCEPTION WILL BE
LOW LYING AREAS TONIGHT THAT RECEIVED PRECIPITATION TODAY. COULD
SEE SOME LOCAL IFR/MVFR BR/FG. ANOTHER CONVECTIVE SYSTEM WILL BE
HEADING ACROSS KY/OH LATE TONIGHT. COULD SEE SOME SCATTERED
SHOWERS OR STORMS NEAR A KBLF-KLWB LINE AROUND AND AFTER 10Z...6AM
WEDNESDAY.

WEDNESDAY WILL BE COMPARABLE TO TODAY WITH SCATTERED COVECTION
DEVELOPING BY THE EARLY AFTERNOON...ESPECIALLY OVER THE MOUNTAINS
PRIOR TO PROPAGATION EASTWARD.

SUMMER LIKE PATTERN IS ANTICIPATED FOR THE REMAINDER OF THE WEEK.
ISOLATED TO SCATTERED SHOWERS AND STORMS ARE POSSIBLE THROUGH THE
PERIOD...BUT LOCAL FLIGHT CONDITIONS SHOULD PRIMARILY BE VFR.
MAIN HAZARDS WILL BE FROM THE LCL IFR VCNTY OF THE TSTMS...AND
ALSO IN ASSOCIATION WITH LATE NIGHT RIVER AND VALLEY FOG IN AREAS
THAT RECEIVED PRECIPITATION THE DAY BEFORE.

SUB-VFR CONDITIONS FOR CIGS MAY RETURN LATE IN THE WEEKEND AS HIGH
PRESSURE NOSES SOUTH ALONG THE LEE OF THE APPALACHIANS AFTER THE
PASSAGE OF A BACKDOOR COLD FRONT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS
Hazardous weather outlook, May 1, 3:25 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT TUE MAY 1 2012

NCZ003>006-019-020-VAZ032>035-043>047-058-059-021930-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
325 PM EDT TUE MAY 1 2012

...SEVERE THUNDERSTORM WATCH 219 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG STORMS WILL BE POSSIBLE AGAIN DURING THE DAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-021930-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
325 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG STORMS WILL BE POSSIBLE AGAIN DURING THE DAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 1, 5:44 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     5 N TURBEVILLE          36.69N 79.04W
05/01/2012                   HALIFAX            VA   EMERGENCY MNGR

            MULTIPLE TREES DOWN ON RIVER ROAD

&&

CF
Special weather statement, May 1, 5:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT TUE MAY 1 2012

NCZ003-019-012245-
SURRY NC-WILKES NC-
544 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT SURRY AND NORTHEASTERN WILKES
COUNTIES...

AT 535 PM EDT...AN AREA OF STRONG THUNDERSTORM WAS LOCATED ALONG THE
SURRY...WILKES COUNTY LINE...OR NEAR STATE ROAD...MOVING NORTHEAST
AT 25 MPH.

THE PUBLIC HAS REPORTED THAT DIME-SIZED HAIL COVERED THE GROUND NEAR
STATE FARM WITH THIS STORM.

THIS STORM WILL BE NEAR FAIRVIEW...AND FAIRVIEW AROUND 550 PM...
DOBSON AROUND 555 PM...BOTTOM...AND LEVEL CROSS AROUND 600 PM...PINE
RIDGE AROUND 605 PM...WHITE PLAINS AROUND 610 PM...MOUNT AIRY...TOAST
AND AND ARARAT AROUND 615 PM.

LAT...LON 3635 8109 3639 8103 3637 8103 3637 8098
      3643 8095 3657 8070 3656 8067 3655 8046
      3655 8044 3642 8045 3621 8098

RAB
Special weather statement, May 1, 5:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT TUE MAY 1 2012

VAZ032-012245-
PATRICK VA-
550 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT MUCH OF PATRICK COUNTY THROUGH
645 PM EDT...

AT 544 PM EDT...A BAND OF STRONG THUNDERSTORMS HAD DEVELOPED ACROSS
THE SOUTHERN HALF OF PATRICK COUNTY FROM GROUNDHOG MOUNTAIN...TO
STUART...TO CRITZ...MOVING EAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL-SIZED HAIL.

THIS STORM WILL BE NEAR STUART AROUND 600 PM...CRITZ AROUND 625 PM
AND PENNS STORE AROUND 645 PM.

LAT...LON 3655 8051 3657 8058 3665 8056 3664 8055
      3666 8050 3665 8049 3669 8046 3670 8008
      3666 8006 3654 8005 3654 8034

RAB
Local storm report, May 1, 5:56 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 NNW ELKIN             36.33N 80.87W
05/01/2012  E0.75 INCH       SURRY              NC   PUBLIC

            PENNY SIZE HAIL COVERING THE GROUND IN STATE ROAD

&&

PW
Local storm report, May 1, 6:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             DOBSON                  36.39N 80.72W
05/01/2012  E0.50 INCH       SURRY              NC   TRAINED SPOTTER

            COVERING THE GROUND.

&&

MATTAROCHIA
Special weather statement, May 1, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT TUE MAY 1 2012

VAZ032-012245-
PATRICK VA-
613 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WILL AFFECT MUCH OF SOUTHERN PATRICK COUNTY
THROUGH 645 PM EDT...

AT 544 PM EDT...A BAND OF STRONG THUNDERSTORMS HAD DEVELOPED ACROSS
THE SOUTHERN HALF OF PATRICK COUNTY FROM GROUNDHOG MOUNTAIN...TO
STUART...TO CRITZ...MOVING EAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL-SIZED HAIL.

THIS STORM WILL BE NEAR STUART AROUND 600 PM...CRITZ AROUND 625 PM
AND PENNS STORE AROUND 645 PM.

LAT...LON 3655 8051 3657 8058 3665 8056 3664 8055
      3666 8050 3665 8049 3669 8046 3670 8008
      3666 8006 3654 8005 3654 8034

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:59 PM EDTDense Fog AdvisoryRNKAmherst, Bedford, Botetourt, Campbell, Roanoke, Rockbridge and 5 more9 hr
Apr 30, 11:19 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville56 min
May 1, 2:57 AM EDTSpecial Weather StatementRNKAlleghany, City of Covington63 min
May 1, 2:58 AM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington62 min
May 1, 3:44 AM EDTSpecial Weather StatementRNKBath61 min
May 1, 4:45 AM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista, City of Lexington60 min
May 1, 4:49 AM EDTSpecial Weather StatementRNKBedford, City of Lynchburg56 min
May 1, 5:46 AM EDTSpecial Weather StatementRNKFranklin, Pittsylvania59 min
May 1, 12:34 PM EDTSpecial Weather StatementRNKTazewell41 min
May 1, 12:39 PM EDTSpecial Weather StatementRNKBland51 min
May 1, 1:52 PM EDTSpecial Weather StatementRNKFloyd, Montgomery, Pulaski, City of Radford53 min
May 1, 2:12 PM EDTSpecial Weather StatementRNKPittsylvania33 min
May 1, 2:19 PM EDTSpecial Weather StatementRNKFranklin26 min
May 1, 2:27 PM EDTSevere Thunderstorm WarningRNKBedford, Floyd, Franklin, Pittsylvania63 min
May 1, 3:02 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania58 min
May 1, 3:14 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania76 min
May 1, 3:28 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Martinsville62 min
May 1, 3:49 PM EDTSpecial Weather StatementRNKTazewell56 min
May 1, 3:54 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania66 min
May 1, 5:50 PM EDTSpecial Weather StatementRNKPatrick55 min
May 1, 6:18 PM EDTSevere Thunderstorm WarningRNKCity of Martinsville35 min
May 1, 7:06 PM EDTSpecial Weather StatementRNKHenry54 min
Apr 30, 8:06 PM EDTSpecial Weather StatementRNKWilkes54 min
Apr 30, 8:58 PM EDTSpecial Weather StatementRNKWatauga62 min
Apr 30, 9:51 PM EDTSpecial Weather StatementRNKWilkes39 min
Apr 30, 10:03 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes42 min
Apr 30, 10:49 PM EDTSevere Thunderstorm WarningRNKSurry56 min
Apr 30, 11:24 PM EDTSpecial Weather StatementRNKRockingham51 min
Apr 30, 11:50 PM EDTSpecial Weather StatementRNKStokes40 min
May 1, 12:01 AM EDTSpecial Weather StatementRNKStokes44 min
May 1, 2:30 PM EDTSpecial Weather StatementRNKSurry30 min
May 1, 2:37 PM EDTSevere Thunderstorm WarningRNKStokes, Surry43 min
May 1, 3:18 PM EDTSevere Thunderstorm WarningRNKStokes, Surry57 min
May 1, 3:40 PM EDTSpecial Weather StatementRNKWilkes35 min
May 1, 3:47 PM EDTSevere Thunderstorm WarningRNKWilkes, Yadkin58 min
May 1, 4:11 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin35 min
May 1, 5:01 PM EDTSevere Thunderstorm WarningRNKYadkin29 min
May 1, 5:22 PM EDTSpecial Weather StatementRNKCaswell23 min
May 1, 5:44 PM EDTSpecial Weather StatementRNKSurry61 min
May 1, 3:01 AM EDTSpecial Weather StatementRNKMercer, Monroe, Summers59 min
May 1, 5:13 PM EDTSpecial Weather StatementRNKMercer62 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.